Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 21, 2015, 3:37 AM HST for Hawaii County, Hawaii. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2015, 3:37 AM HST (13:37 UTC)
- Expired
- Feb 21, 2015, 11:42 AM HST
- In force
- 8 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
785 WWHW70 PHFO 211337 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST SAT FEB 21 2015 ...WINDY CONDITIONS CONTINUE ON THE BIG ISLAND SUMMITS... HIZ028-220400- /O.CAN.PHFO.HW.W.0004.000000T0000Z-150222T0400Z/ /O.NEW.PHFO.WI.Y.0010.150221T1337Z-150222T0400Z/ BIG ISLAND SUMMITS- 337 AM HST SAT FEB 21 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 50 MPH WITH LOCALIZED GUSTS OVER 55 MPH. THE STRONGEST WINDS WILL OCCUR AT ELEVATIONS ABOVE 11000 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
1 follow-up statement
635 WWHW70 PHFO 212142 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1142 AM HST SAT FEB 21 2015 ...WIND ADVISORY IS CANCELLED... .WINDS OVER THE SUMMITS CONTINUE TO DIMINISH AND ARE LIKELY TO REMAIN BELOW ADVISORY LEVELS THROUGH THE WEEKEND. HIZ028-212245- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-150222T0400Z/ BIG ISLAND SUMMITS- 1142 AM HST SAT FEB 21 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 20, 8:45 PM HST, 6 hours 52 minutes earlier.
Area forecast discussion, Feb 20, 8:45 PM HST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 845 PM HST FRI FEB 20 2015 .SYNOPSIS... A WEAKENING FRONT WILL DRIFT SOUTHEAST ACROSS MAUI COUNTY OVERNIGHT... THEN STALL AND DISSIPATE NEAR THE BIG ISLAND ON SATURDAY. A TROUGH ALOFT WILL CONTINUE TO BRING STRONG WINDS TO THE BIG ISLAND SUMMITS. REMNANT MOISTURE FROM THE OLD FRONT WILL BE DRAWN BACK NORTHWEST ACROSS THE STATE SUNDAY THROUGH MONDAY AS ANOTHER FRONT STALLS SEVERAL HUNDRED MILES NORTHWEST OF KAUAI. DRIER TRADE WIND WEATHER SHOULD PREVAIL DURING THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE NORTHEAST PACIFIC. A FRONT SLOWLY APPROACHING FROM THE NORTHWEST AND TROPICAL MOISTURE APPROACHING FROM THE SOUTHEAST MAY BRING UNSETTLED WEATHER TO THE STATE BY LATE NEXT WEEK. && .DISCUSSION... A BAND OF SHOWERS AND CLOUDS CONTINUES ACROSS MAUI COUNTY THIS EVENING...ALONG A WEAKENING COLD FRONT WHICH IS MOVING SLOWLY EASTWARD. DRY WEATHER HAS RETURNED TO KAUAI...AND A DRYING TREND HAS COMMENCED ACROSS OAHU AS WELL. OUT AHEAD OF THE FRONT... LOCALLY HEAVY SHOWERS DEVELOPED EARLY THIS EVENING ALONG THE HAMAKUA COAST ON THE BIG ISLAND...PROMPTING A FLOOD ADVISORY FOR THAT AREA. SURFACE ANALYSIS DEPICTS THE AFOREMENTIONED FRONT STRETCHING NE TO SW ACROSS THE REGION...WITH A 1017 MB HIGH CENTERED ABOUT 350 MILES NW OF KAUAI. ALOFT...THE MAIN TROUGH SUPPORTING THE FRONT IS LIFTING OUT FAR TO THE NORTH AND EAST OF THE STATE...WITH AN UPSTREAM RIDGE BUILDING EAST FROM THE DATELINE. THE 00Z SOUNDINGS DEPICT AMPLE LOW LEVEL MOISTURE EXTENDING UP TO AROUND 10K FEET...AND A DRY AIRMASS ABOVE. MIMIC- TPW SATELLITE IMAGERY SHOWS THAT THE STRIPE OF HIGHEST MOISTURE ALONG THE FRONT WAS LOCATED BETWEEN THE RAOB LOCATIONS AT 00Z... WITH ESTIMATED PWATS UP TO 1.7 INCHES. OVERNIGHT...EXPECT THE AXIS OF GREATEST SHOWER ACTIVITY TO CONTINUE SHIFTING SLOWLY EASTWARD ACROSS MAUI COUNTY AND TOWARD THE BIG ISLAND ALONG THE FRONT. AS LOW LEVEL MOISTURE INCREASES ACROSS THE BIG ISLAND...SHOWERS WILL LIKELY CONTINUE ALONG THE HAMAKUA COAST AND SPREAD SOUTHEAST INTO THE HILO/PUNA DISTRICTS AS WELL. ISOLATED SHOWERS MAY ALSO REACH THE KONA COAST LATER ON TONIGHT. FURTHER WEST...MAINLY DRY CONDITIONS WILL PREVAIL ACROSS KAUAI...AND OAHU SHOULD DRY OUT DURING THE NIGHT. GRIDDED AND TEXT FORECASTS HAVE BEEN UPDATED. WEAK HIGH PRESSURE WILL BUILD NORTH OF THE STATE ON SATURDAY... WHILE THE FRONT DISSIPATES NEAR THE BIG ISLAND. DRIER TRADE WIND FLOW CAN BE EXPECTED FOR KAUAI AND OAHU...BUT LINGERING LOW LEVEL MOISTURE IN THE DEVELOPING TRADES SHOULD PRODUCE PLENTY OF SHOWERS ACROSS WINDWARD SECTIONS OF MAUI AND THE BIG ISLAND. SUNDAY THROUGH MONDAY...ANOTHER FRONT WILL APPROACH THE REGION FROM THE NORTHWEST...EVENTUALLY STALLING A FEW HUNDRED MILES NW OF KAUAI. LOW LEVEL FLOW WILL VEER AROUND TO THE SE ACROSS THE STATE IN RESPONSE...DRAWING REMNANT MOISTURE FROM THE OLD FRONT BACK NW OVER THE STATE. SHOWERS WILL BE MOST LIKELY OVER WINDWARD AREAS...BUT AT LEAST ISOLATED SHOWERS COULD AFFECT LEEWARD AREAS AS WELL. A DRIER MODERATE TO LOCALLY FRESH TRADE WIND REGIME SHOULD PUSH INTO THE STATE FROM THE EAST WEDNESDAY AND THURSDAY...AS HIGH PRESSURE STRENGTHENS OVER THE NORTHEAST PACIFIC AND THE FRONT TO OUR NW IS HELD AT BAY. LONGER RANGE MODELS DIVERGE SIGNIFICANTLY TOWARD THE END OF THE WEEK...WITH LARGE VARIATIONS IN THE EVOLUTION OF A DEEP MID LATITUDE TROUGH AND ASSOCIATED SURFACE FRONT/TROUGH TO OUR NORTHWEST...A DEEP CUTOFF LOW TO OUR SOUTHEAST...AND POTENTIAL INTERACTION BETWEEN THE TWO FEATURES. THERE APPEARS TO BE ENHANCED POTENTIAL FOR UNSETTLED WEATHER OVER THE STATE DURING THIS TIME...BUT IT IS MUCH TOO SOON TO NAIL DOWN ANY DETAILS. WILL CONTINUE TO MONITOR DURING THE NEXT SEVERAL DAYS. && .AVIATION... A 120 NM WIDE COLD FRONT IS NOW OVER MAUI COUNTY WITH THE LEADING EDGE APCHG UPOLU POINT OF THE THE BIG ISLAND. SHOWER ACTIVITY HAS PICKED UP RECENTLY AHEAD OF THE FRONT...OVER PARTS OF THE THE NE FACING SIDE OF THE BIG ISLAND. THE SHOWERS WILL ONLY INCREASE/SPREAD ISLAND WIDE DURING THE COURSE OF THE EVENING THAT WILL WARRANT AN AIRMET SIERRA FOR MTN OBSC. EXPECT LITTLE CHANGE AT SUNRISE SATURDAY A.M. AS THE FRONT OOZES EASTWARD. AIRMET SIERRA FOR MTN OBSC CURRENTLY IN EFFECT ACROSS MAUI COUNTY. SOME IMPROVEMENT EXPECTED AFTER MIDNIGHT ESPECIALLY MOLOKAI AND LANAI. AIRMET TANGO ALSO IN EFFECT FOR MAUI COUNTY DUE TO TURB FROM THE SHOWERS...WL MORE THAN LIKELY BE EXTENDED BEYOND 10Z TO 16Z. AIRMET TANGO MAY BE IMPOSED ON PARTS OF THE BIG ISLAND. WILL HOLD OFF ON IT NOW AND MONITOR THE SITUATION CLOSELY OVERNIGHT. VFR FOR THE THE REST OF THE AREA THAT INCLUDES OAHU AND KAUAI. PATCHY LO CLOUDS OF ABOUT A THOUSAND FEET COULD STILL BE AROUND AFFECTING PARTS OF KOOLAU/S AND WAIANAE RANGE BUT THEY SHOULD BE CLEARING OUT AS THE EVENING PROGRESSES. && .MARINE... WEST-NORTHWEST SWELL AT THE NEARSHORE CDIP BUOYS HAS INCREASED SOMEWHAT DURING THE LAST SEVERAL HOURS. AT BUOY 51101 THE SWELL PEAKED DURING THE AFTERNOON AND IS NOW STARTING TO DECLINE. SURF OBS FROM FRIDAY INDICATE SIGNIFICANT SHADOWING FROM KAUAI AFFECTING OAHU AND MAUI...ALTHOUGH THE WESTERLY SWELL COMPONENT DID ALLOW SOME HIGHER SURF TO REACH THE KONA COAST OF THE BIG ISLAND. THE HIGH SURF ADVISORY REMAINS POSTED THROUGH SATURDAY FOR NORTH AND WEST FACING SHORES. THIS SWELL WILL GRADUALLY SUBSIDE SATURDAY AFTERNOON THROUGH SUNDAY. A SMALLER WEST-NORTHWEST SWELL WILL ARRIVE INTO THE ISLANDS MONDAY NIGHT AND PEAK TUESDAY AND TUESDAY NIGHT...BUT THE RESULTING SURF WILL PROBABLY REMAIN BELOW ADVISORY LEVELS EVEN ON KAUAI. A LONG FETCH OF STRONG TRADE WINDS TO THE EAST OF THE AREA COULD PRODUCE SOME ROUGH SURF ALONG EAST FACING SHORES BY THE MIDDLE OF NEXT WEEK. WINDS ARE EXPECTED TO REMAIN BELOW THE 25 KT SMALL CRAFT ADVISORY THRESHOLD ACROSS THE HAWAIIAN COASTAL WATERS FOR THE NEXT FEW DAYS. HOWEVER...A SMALL CRAFT ADVISORY REMAINS UP FOR SEAS ABOVE 10 FEET DUE TO THE NORTHWEST SWELL. THIS ADVISORY WILL LIKELY BE REDUCED IN AREA OR DROPPED ON SATURDAY AS THE SWELL SUBSIDES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST SATURDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...FOR NORTH FACING SHORES OF MAUI...AND FOR WEST FACING SHORES OF THE BIG ISLAND. HIGH WIND WARNING UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS. && DISCUSSION/MARINE...JACOBSON AVIATION...LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:42 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.